Alert archive / Louisiana / Freeze Warnings in 2012

Freeze Warning 7, NWS New Orleans, LA

December 12, 201213 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this freeze warning at Dec 12, 2012, 5:08 AM CST for 13 parishes in Louisiana; 5 counties in Mississippi. It took effect at Dec 13, 2012, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2012, 5:08 AM CST (11:08 UTC)
In effect from
Dec 13, 2012, 12:00 AM CST
Expired
Dec 13, 2012, 9:00 AM CST
In force
9 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WWUS74 KLIX 121108
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
508 AM CST WED DEC 12 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.AFTER A MILD TO WARM FIRST TEN DAYS OF DECEMBER...A MUCH COLDER
AIRMASS HAS SETTLED OVER THE CENTRAL GULF COAST REGION. CLEAR
SKIES...VERY DRY AIR...AND LIGHT NORTHERLY WINDS TONIGHT WILL
ALLOW TEMPERATURES TO PLUNGE TO LOWS IN THE UPPER 20S TO LOWER 30S
ACROSS AREAS OF SOUTHEAST LOUISIANA GENERALLY WEST AND NORTH OF
LAKE PONTCHARTRAIN...AND ACROSS MOST OF SOUTH MISSISSIPPI.

LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-121915-
/O.NEW.KLIX.FZ.W.0007.121213T0600Z-121213T1500Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-
AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
508 AM CST WED DEC 12 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL TO 32 DEGREES OR
  LOWER BETWEEN 1 AM AND 4 AM AND RISE ABOVE FREEZING AROUND 8
  AM.

* DURATION...FREEZING TEMPERATURES ARE EXPECTED TO LAST 4 TO 7
  HOURS. THE LONGEST DURATION OF FREEZING AND COLDEST TEMPERATURES
  WILL BE NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR WITH THE
  SHORTEST DURATION AND LEAST COLD TEMPERATURES EXPECTED NEAR THE
  SHORELINE OF THE TIDAL LAKES AND THE IMMEDIATE COASTLINE OF
  MISSISSIPPI WHERE SOME LOCATIONS WILL LIKELY REMAIN JUST ABOVE
  FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BE PARTICULARLY CAREFUL WITH PORTABLE
HEATERS...THERE IS A DANGER OF FIRE OR POISONOUS FUMES.

&&

$$

22/TD
3 follow-up statements
361 
WWUS74 KLIX 121736
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1136 AM CST WED DEC 12 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.AFTER A MILD TO WARM FIRST TEN DAYS OF DECEMBER...A MUCH COLDER
AIRMASS HAS SETTLED OVER THE CENTRAL GULF COAST REGION. CLEAR
SKIES...VERY DRY AIR...AND LIGHT NORTHERLY WINDS TONIGHT WILL
ALLOW TEMPERATURES TO PLUNGE TO LOWS IN THE UPPER 20S TO LOWER 30S
ACROSS AREAS OF SOUTHEAST LOUISIANA GENERALLY WEST AND NORTH OF
LAKE PONTCHARTRAIN...AND ACROSS MOST OF SOUTH MISSISSIPPI.

LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-130145-
/O.CON.KLIX.FZ.W.0007.121213T0600Z-121213T1500Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-
AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
1136 AM CST WED DEC 12 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST THURSDAY...

* TIMING...TEMPERATURES ARE EXPECTED TO FALL TO 32 DEGREES OR 
  LOWER BETWEEN 1 AM AND 4 AM AND RISE ABOVE FREEZING AROUND 8 
  AM. 

* DURATION...FREEZING TEMPERATURES ARE EXPECTED TO LAST 4 TO 7 
  HOURS. THE LONGEST DURATION OF FREEZING AND COLDEST 
  TEMPERATURES WILL BE NORTH OF THE INTERSTATE 10 AND 12 
  CORRIDOR WITH THE SHORTEST DURATION AND LEAST COLD 
  TEMPERATURES EXPECTED NEAR THE SHORELINE OF THE TIDAL LAKES 
  AND THE IMMEDIATE COASTLINE OF MISSISSIPPI WHERE SOME 
  LOCATIONS WILL LIKELY REMAIN JUST ABOVE FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BE PARTICULARLY CAREFUL WITH PORTABLE
HEATERS...THERE IS A DANGER OF FIRE OR POISONOUS FUMES.

&&

$$

98/SO
410 
WWUS74 KLIX 122153
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 PM CST WED DEC 12 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.AFTER A MILD TO WARM FIRST TEN DAYS OF DECEMBER...A MUCH COLDER
AIRMASS HAS SETTLED OVER THE CENTRAL GULF COAST REGION. CLEAR
SKIES...VERY DRY AIR...AND LIGHT NORTHERLY WINDS TONIGHT WILL
ALLOW TEMPERATURES TO PLUNGE TO LOWS IN THE UPPER 20S TO LOWER
30S ACROSS AREAS OF SOUTHEAST LOUISIANA GENERALLY WEST AND NORTH
OF LAKE PONTCHARTRAIN...AND ACROSS MOST OF SOUTH MISSISSIPPI.

ON THE SOUTHSHORE OF THE LAKE...TEMPERATURES ARE EXPECTED TO
REMAIN IN THE MID 30S. A FEW AREAS OUTSIDE OF THE MAJOR CITIES AND
AWAY FROM THE LAKE COULD FLIRT WITH FREEZING. AT THIS TIME...
TEMPERATURES ARE EXPECTED TO REMAIN JUST ABOVE FREEZING.

LAZ056-057-130600-
/O.EXA.KLIX.FZ.W.0007.121213T0600Z-121213T1500Z/
ASSUMPTION-ST. JAMES-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY
353 PM CST WED DEC 12 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL TO 32 DEGREES OR
  LOWER BETWEEN 3 AM AND 5 AM AND RISE ABOVE FREEZING AROUND 8 AM.

* DURATION...FREEZING TEMPERATURES ARE EXPECTED TO LAST 2 TO 4
  HOURS. THE LONGEST DURATION OF FREEZING AND COLDEST TEMPERATURES
  WILL BE NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR WITH THE
  SHORTEST DURATION AND LEAST COLD TEMPERATURES EXPECTED NEAR THE
  SHORELINE OF THE TIDAL LAKES AND THE IMMEDIATE COASTLINE OF
  MISSISSIPPI WHERE SOME LOCATIONS WILL LIKELY REMAIN JUST ABOVE
  FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BE PARTICULARLY CAREFUL WITH PORTABLE
HEATERS...THERE IS A DANGER OF FIRE OR POISONOUS FUMES.

&&

$$

LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-130600-
/O.CON.KLIX.FZ.W.0007.121213T0600Z-121213T1500Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-
AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
353 PM CST WED DEC 12 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST THURSDAY...

* TIMING...TEMPERATURES ARE EXPECTED TO FALL TO 32 DEGREES OR 
  LOWER BETWEEN 1 AM AND 4 AM AND RISE ABOVE FREEZING AROUND 8 
  AM. 

* DURATION...FREEZING TEMPERATURES ARE EXPECTED TO LAST 4 TO 7 
  HOURS. THE LONGEST DURATION OF FREEZING AND COLDEST 
  TEMPERATURES WILL BE NORTH OF THE INTERSTATE 10 AND 12 
  CORRIDOR WITH THE SHORTEST DURATION AND LEAST COLD 
  TEMPERATURES EXPECTED NEAR THE SHORELINE OF THE TIDAL LAKES 
  AND THE IMMEDIATE COASTLINE OF MISSISSIPPI WHERE SOME 
  LOCATIONS WILL LIKELY REMAIN JUST ABOVE FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BE PARTICULARLY CAREFUL WITH PORTABLE
HEATERS...THERE IS A DANGER OF FIRE OR POISONOUS FUMES.

&&

$$

98/SO
393 
WWUS74 KLIX 130313
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
913 PM CST WED DEC 12 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.AFTER A MILD TO WARM FIRST TEN DAYS OF DECEMBER...A MUCH COLDER
AIRMASS HAS SETTLED OVER THE CENTRAL GULF COAST REGION. CLEAR
SKIES...VERY DRY AIR...AND LIGHT NORTHERLY WINDS TONIGHT WILL
ALLOW TEMPERATURES TO PLUNGE TO LOWS IN THE UPPER 20S TO LOWER
30S ACROSS AREAS OF SOUTHEAST LOUISIANA GENERALLY WEST AND NORTH
OF LAKE PONTCHARTRAIN...AND ACROSS MOST OF SOUTH MISSISSIPPI.

ON THE SOUTHSHORE OF THE LAKE...TEMPERATURES HAVE QUICKLY FALLEN
TO NEAR 40 DEGREES THIS EVENING. A FEW AREAS ON THE WEST BANK AND
AREAS SOUTHWEST OF TIDAL LAKES WILL REACH THE FREEZING MARK FOR AN
HOUR OR TWO THURSDAY MORNING. 

LAZ058>065-131115-
/O.EXA.KLIX.FZ.W.0007.121213T0600Z-121213T1500Z/
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...THIBODAUX...
RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...
BAYOU CANE
913 PM CST WED DEC 12 2012

...FREEZE WARNING IN EFFECT UNTIL 9 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST THURSDAY. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL TO 32 DEGREES OR
  LOWER BETWEEN 5 AM AND 7 AM AND RISE ABOVE FREEZING BETWEEN 7
  AND 8 AM.

* DURATION...FREEZING TEMPERATURES ARE EXPECTED TO LAST 1 TO 2
  HOURS. AREAS ON THE WEST BANKS AND AREAS SOUTHWEST OF LAKE
  PONTCHARTRAIN ARE THE MAIN LOCALES THAT WILL BE AFFECTED BY THE FREEZE
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BE PARTICULARLY CAREFUL WITH PORTABLE
HEATERS...THERE IS A DANGER OF FIRE OR POISONOUS FUMES.

&&

$$

LAZ034>037-039-040-046>050-056-057-071-072-MSZ068>071-077-080>082-
131115-
/O.CON.KLIX.FZ.W.0007.121213T0600Z-121213T1500Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...AMITE...KENTWOOD...
HAMMOND...PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...
LIBERTY...CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
913 PM CST WED DEC 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY...

* TIMING...TEMPERATURES ARE EXPECTED TO FALL TO 32 DEGREES OR 
  LOWER BETWEEN 1 AM AND 4 AM AND RISE ABOVE FREEZING AROUND 8 
  AM. 

* DURATION...FREEZING TEMPERATURES ARE EXPECTED TO LAST 4 TO 7 
  HOURS. THE LONGEST DURATION OF FREEZING AND COLDEST 
  TEMPERATURES WILL BE NORTH OF THE INTERSTATE 10 AND 12 
  CORRIDOR WITH THE SHORTEST DURATION AND LEAST COLD 
  TEMPERATURES EXPECTED NEAR THE SHORELINE OF THE TIDAL LAKES 
  AND THE IMMEDIATE COASTLINE OF MISSISSIPPI WHERE SOME 
  LOCATIONS WILL LIKELY REMAIN JUST ABOVE FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BE PARTICULARLY CAREFUL WITH PORTABLE
HEATERS...THERE IS A DANGER OF FIRE OR POISONOUS FUMES.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this freeze warning went out at Dec 12, 4:55 AM CST, 13 minutes earlier.

Area forecast discussion, Dec 12, 4:55 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
455 AM CST WED DEC 12 2012

.SHORT TERM...

COLD WEATHER WILL BE THE MAIN CONCERN WITH A LIGHT FREEZE EXPECTED
LATE TONIGHT/EARLY THURSDAY MORNING ACROSS THE NORTHERN HALF OF
THE FORECAST AREA...WHERE A FREEZE WARNING WILL BE IN EFFECT.

UPPER LEVEL SHORTWAVE TROUGH WILL MOVE THROUGH THE FORECAST AREA
BY EARLY AFTERNOON. THE RAIN ACROSS THE COASTAL WATERS WILL END A
BIT FASTER THAN EARLIER EXPECTED...AND CLOUD COVER IS ALREADY
BREAKING UP ACROSS MUCH OF THE AREA. AFTER SOME MORNING
CLOUDINESS...THE AFTERNOON SHOULD BE SUNNY WHICH WILL ALLOW
TEMPERATURES TO WARM 5 TO 10 DEGREES HIGHER THAN YESTERDAY. THE
VERY DRY AIRMASS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO PLUNGE
TONIGHT EVEN WITH A SLIGHT NORTHERLY WIND.

A SLIGHT MID/UPPER RIDGE WILL BE OVER THE CENTRAL GULF COAST
REGION ON THURSDAY WHILE A LARGE AND BROAD SURFACE HIGH COVERS THE
EASTERN STATES AND LOWER MISSISSIPPI VALLEY. THIS GENERAL PATTERN
WILL HOLD INTO FRIDAY...EXCEPT THE NEXT STORM SYSTEM WILL BE
MOVING OUT OF THE DESERT SOUTHWEST TO THE LEE OF THE ROCKIES WHILE
THE SURFACE HIGH PRESSURE RIDGE IN THE EAST GRADUALLY WEAKENS.
TEMPERATURES WILL BE MODERATING/WARMING THURSDAY AFTERNOON THROUGH
FRIDAY.

.LONG TERM...

A MORE ACTIVE WEATHER PATTERN IS EXPECTED OVER THE WEEKEND INTO
EARLY NEXT WEEK. A STORM SYSTEM MOVING NORTHEAST ACROSS THE
CENTRAL PLAINS AND UPPER MISSISSIPPI VALLEY FRIDAY NIGHT AND
SATURDAY WILL HELP PUSH A WEAK COLD FRONT INTO THE ARKLATEX
REGION. SOME MOISTURE POOLING AND WEAK LIFT IN ADVANCE OF THE
FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE FORECAST AREA
ON SATURDAY.

THE OPERATIONAL RUNS OF THE 00Z MODELS DIVERGE QUITE A BIT SUNDAY
THROUGH THE MIDDLE OF NEXT WEEK. THE ECMWF IS FASTEST WITH A
MODERATE STRENGTH SHORTWAVE TROUGH THAT MOVES FROM TEXAS ACROSS THE
LOWER MISSISSIPPI VALLEY ON SUNDAY WHILE THE GFS LAGS BEHIND ABOUT
12 HOURS WITH A WEAKER BROADER UPPER TROUGH. THE PATTERN BECOMES
MORE AMPLIFIED ON MONDAY WITH THE ECMWF INDICATING A POTENT
SHORTWAVE TROUGH MOVING ACROSS THE CENTRAL GULF COAST REGION LATE
MONDAY NIGHT AND TUESDAY MORNING WHILE THE GFS IS QUITE A BIT
FASTER WITH THIS SYSTEM. HAVE GENERALLY SPLIT THE DIFFERENCE WITH
REGARDS TO SENSIBLE WEATHER AND POP. HAVE INCREASED THE RAIN
CHANCES ON SUNDAY AND SUNDAY NIGHT AND AGAIN ON MONDAY NIGHT WITH
MENTION OF THUNDERSTORMS DURING THE SATURDAY NIGHT THROUGH MONDAY
NIGHT PERIODS. OTHERWISE...THE FORECAST WILL CONTINUE TO HAVE TO
BE FINE TUNED AS THESE PERIODS GET CLOSER AND MODEL AGREEMENT GETS
BETTER. 22/TD

&&

.AVIATION...

EXPECT MID AND HIGH CLOUD SHIELD TO DEPART OVER THE NEXT 3-6 HOURS.
ALL AREAS WILL SEE VFR CONDITIONS FOR THE FORECAST PERIOD. 35

&&

.MARINE...

PRECIPITATION WILL SHIFT EAST OF THE COASTAL WATERS IN NEXT FEW
HOURS. WINDS ARE EASING SLIGHTLY AND SHOULD FALL BELOW 15 KNOTS IN
ALL AREAS BY MIDDAY. WILL DROP LAKES AND SOUNDS FROM EXERCISE
CAUTION HEADLINES WITH THIS ISSUANCE. REMAINDER CAN PROBABLY BE
DROPPED WITH THE MID MORNING ISSUANCE. AS SURFACE RIDGE SHIFTS EAST
OVER THE NEXT 24 HOURS...WINDS SHOULD GRADUALLY MOVE FROM A
NORTHERLY COMPONENT TO AN EASTERLY ONE...THEN SOUTHEAST FOR THE
WEEKEND. CURRENT MODEL SOLUTIONS DO NOT BRING A FRONT THROUGH THE
AREA OVER THE WEEKEND WITH THE NEXT SYSTEM MOVING ACROSS THE CENTER
OF THE COUNTRY. CONDITIONS ARE EXPECTED TO REMAIN BELOW HEADLINE
CRITERIA THROUGH THE MARINE FORECAST PERIOD. SLIGHTLY BEYOND
THAT...SURFACE LOW IS EXPECTED TO MOVE THROUGH THE TENNESSEE VALLEY
AROUND TUESDAY. GFS IS 12-18 HOURS FASTER THAN ECMWF SOLUTION. FOR
NOW...HAVE TRENDED TOWARD GFS SOLUTION...BUT CAPPED WIND SPEEDS AT
25 KNOTS IN DEFERENCE TO DIFFERENCE IN MODEL SOLUTIONS. 35

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  56  28  60  36 /  10   0   0   0
BTR  57  31  63  39 /  10   0   0   0
ASD  57  29  61  38 /  10   0   0   0
MSY  55  38  59  45 /  10   0   0   0
GPT  57  33  61  41 /  10   0   0   0
PQL  57  32  62  38 /  10   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM MIDNIGHT THURSDAY TO 9 AM THURSDAY FOR THE
     FOLLOWING ZONES: ASCENSION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
     HELENA...ST. TAMMANY...WASHINGTON...WEST BATON ROUGE...AND
     WEST FELICIANA.

GM...NONE.
MS...FREEZE WARNING FROM MIDNIGHT THURSDAY TO 9 AM THURSDAY FOR THE
     FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Dec 11, 11:10 AM CST, 17 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CST TUE DEC 11 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-120515-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1110 AM CST TUE DEC 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION IN THE GULF COASTAL WATERS.
NORTHERLY WINDS OF 15 TO 20 KNOTS AND ROUGH SEAS CAN BE EXPECTED. IN
ADDITION...THERE IS A CHANCE OF THUNDERSTORMS WITH CLOUD TO WATER
LIGHTNING STRIKES MAINLY OVER THE WATERS GREATER THAN 20 MILES
OFFSHORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LIGHT FREEZE IS EXPECTED FOR AREAS ALONG AND NORTH OF THE
INTERSTATE 12 CORRIDOR THURSDAY MORNING.

SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY IN ADVANCE OF A
COLD FRONT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT A
FEW STRONGER THUNDERSTORMS WILL BE POSSIBLE. THE STRONGEST STORMS
COULD PRODUCE OCCASIONAL LIGHTNING STRIKES...GUSTY WINDS...AND
BRIEF HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Freeze Warnings in Louisiana, 2012Freeze Warnings in Mississippi, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.